Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 33, NWS Pueblo, CO

June 26, 20066 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 26, 2006, 4:25 AM MDT for 6 counties in Colorado. It took effect at Jun 26, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 4:25 AM MDT (10:25 UTC)
In effect from
Jun 26, 2006, 11:00 AM MDT
Expired
Jun 26, 2006, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
4162 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 261025
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
425 AM MDT MON JUN 26 2006

...RED FLAG WARNING IS IN EFFECT FOR DRY LIGHTNING AND MODERATE TO
SEVERE DROUGHT STRESSED FUELS...FROM 1100 LOCAL TODAY TO 2100
LOCAL TONIGHT...FOR FIRE WEATHER ZONES 220 AND 223...WHICH INCLUDES 
THE UPPER ARKANSAS RIVER VALLEY AND EASTERN SAN JUAN AND LA GARITA
MOUNTAINS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FOR PORTIONS OF SOUTH CENTRAL COLORADO. THE RED FLAG WARNING IS 
IN EFFECT FOR SCATTERED DRY THUNDERSTORMS EXPECTED THIS AFTERNOON
ACROSS FIRE WEATHER ZONES 220 AND 223...INCLUDING THE CENTRAL 
MOUNTAINS AND THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS.

COZ220-223-270230-
/O.UPG.KPUB.FW.A.0025.060626T1700Z-060627T0300Z/
/O.NEW.KPUB.FW.W.0033.060626T1700Z-060627T0300Z/
UPPER ARKANSAS RIVER VALLEY-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
425 AM MDT MON JUN 26 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE WARNING AREA INCLUDES THE CENTRAL AND SOUTHWEST MOUNTAINS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL
AND SOUTHWEST MOUNTAINS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED
TO BE INITIALLY BE DRY THIS AFTERNOON...AND THEN TRANSISTION TO MORE
WETTING RAINS THROUGH THE EVENING. HOWEVER...SINCE THE REGION HAS
BEEN UNDER SUSTAINED DROUGHT...THE NUMEROUS CLOUD TO GROUND LIGHTNING
FLASHES WILL HAVE THE POTENTIAL TO CAUSE NEW FIRE STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KPUB 270200
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT MON JUN 26 2006

...RED FLAG WARNING HAS BEEN CANCELLED FOR FIRE WEATHER
ZONES 220 AND 223...WHICH IS THE UPPER ARKANSAS RIVER
VALLEY AND EASTERN SAN JUAN MOUNTAINS AND LA GARITA 
MOUNTAINS...

.SCATTERED DRY THUNDERSTORMS...PRODUCING MORE LIGHTNING
THAN RAINFALL...HAVE DIMINISHED ACROSS THE CONTINENTAL
DIVIDE THIS EVENING. NO ADDITIONAL DRY THUNDERSTORMS ARE
ANTICIPATED TONIGHT. 

COZ220-223-270300-
/O.CAN.KPUB.FW.W.0033.000000T0000Z-060627T0300Z/
UPPER ARKANSAS RIVER VALLEY-
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
800 PM MDT MON JUN 26 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

$$

METZE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 26, 3:57 AM MDT, 28 minutes earlier.

Area forecast discussion, Jun 26, 3:57 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
357 AM MDT MON JUN 26 2006

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN SHORT TERM CONCERN REMAINS THUNDERSTORM COVERAGE ACROSS THE
REGION WITH ASSOCIATED FIRE WX CONCERNS FOR THE SW AND CENTRAL MTS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK NORTHERLY FLOW ALOFT ACROSS THE STATE...AS BROAD UPPER TROUGH
PERSISTS ACROSS THE UPPER GREAT LAKES THROUGH THE MIDDLE MISSISSIPPI
RIVER VALLEY WITH UPPER LEVEL RIDGING REMAINING ACROSS THE DESERT SW
AND GREAT BASIN REGION. WATER VAPOR ALSO INDICATING ANOTHER EMBEDDED
DISTURBANCE IN THE FLOW MOVING ACROSS WESTERN WYOMING ATTM. AT THE
SFC...COOL HIGH PRESSURE CONTINUES TO BUILD ACROSS THE CENTRAL HIGH
PLAINS...WITH DRIER AIR ACROSS THE NORTHERN HIGH PLAINS MOVING INTO
NORTHEAST COLORADO ATTM. LOW LEVEL MOISTURE REMAINS ENTRENCHED
ACROSS THE SOUTHEAST AND SOUTH CENTRAL COLORADO ATTM...WITH CURRENT
DEW PTS IN THE 30S TO UPPER 40S ACROSS THE HIGHER TERRAIN AND HIGH
MT VALLEY AND MID 40S TO LOWER 50S ACROSS THE PLAINS.

TODAY AND TONIGHT...NOT MUCH CHANGE IN CURRENT FORECAST THINKING
WITH MINOR EMBEDDED DISTURBANCE ACROSS WYOMING MOVING THE STATE THIS
AFTERNOON...AIDING IN CONVECTION ACROSS THE MTS AND ADJACENT
PLAINS. DRIER AIR IN THE NORTHERLY FLOW WILL MIX DEW PTS OUT
SLIGHTLY ACROSS THE REGION THROUGH THE MORNING...THOUGH MODEL
SOUNDINGS STILL INDICATING CAPES BETWEEN 500-1000J/KG ACROSS THE
REGION. WITH MORNING SUNSHINE...LAPSE RATES BETWEEN 8-9C/KM AND LIFT
ASSOCIATED WITH DISTURBANCE...SHOULD SEE SCATTERED THUNDERSTORMS
DEVELOPING ACROSS THE HIGH TERRAIN BY EARLY AFTERNOON. STORMS ACROSS
THE SW AND CENTRAL MTS LOOK TO BE INITIALLY DRY...WITH MODELS
INDICATING INCREASING SPECIFIC HUMIDITIES THROUGH THE LATE AFTERNOON
ALLOWING STORMS TO TRANSITION TO WETTING RAINS. HOWEVER...WITH
ANOTHER FIRE STARTED IN SAGUACHE CNTY YESTERDAY...AND PERSISTENT DRY
CONDITIONS...WILL UPGRADE CURRENT FIRE WEATHER WATCH FOR ZONES 220
AND 223 TO RED FLAG WARNING. WITH DECREASING AVAILABLE MOISTURE AND
NORTHERLY STEERING FLOW ALOFT...STORMS SHOULD REMAIN ACROSS THE
HIGHER TERRAIN...WITH LESS COVERAGE EXPECTED FROM THE I-25 CORRIDOR
EASTWARD. WITH WEAK NORTHERLY FLOW ALOFT...LOCALLY HEAVY RAINS WILL
CONTINUE TO BE POSSIBLE. STORMS TO DIMINISH THROUGH THE EVENING WITH
CLEARING SKIES ACROSS THE REGION ONCE AGAIN OVERNIGHT.  -MW

.LONG TERM...
TUESDAY THROUGH NEXT MONDAY

PERSISTENT N-NW UPPER FLOW THE STORY THROUGH THE PERIOD...WITH
FAIRLY MINOR DAY TO DAY CHANGES EXPECTED. STILL LOOKS LIKE A
SLIGHT INCREASE IN CONVECTION IS POSSIBLE TUES/WED...AS A COUPLE
VERY DIFFUSE BOUNDARIES PUSH INCREASED LOW LEVEL MOISTURE WESTWARD.
EVEN WESTERN MOUNTAIN ZONES SHOULD SEE A LEAST SOME SPOTTY WETTING
RAINS BOTH DAYS AS PERSISTENT DIURNAL CONVECTION SLOWLY MOISTENS
THE SURFACE LAYER. 00Z GFS NOW TRENDING TOWARD THE PAST FEW RUNS
OF THE ECMWF...WITH UPPER LEVEL RIDGE MIGRATING EASTWARD TOWARD
THE AREA BY FRIDAY. THIS WILL LIKELY REDUCE...BUT NOT ELIMINATE
CONVECTION OVER THE MOST LOCATIONS...AS DESPITE RISING TEMPS ALOFT
AND HEIGHTS...LOW LEVEL MOISTURE REMAINS PLENTIFUL. EASTWARD
MIGRATION OF THE RIDGE STALLS OVER THE WEEKEND...WITH PERHAPS A
SLIGHT WESTWARD DRIFT BY EARLY NEXT WEEK. THIS SHOULD ALLOW FOR
CONTINUED ISOLATED TO SCATTERED CONVECTION AREAWIDE...WITH PERHAPS
AN INCREASE IN COVERAGE OVER THE EAST...AS A COUPLE OF WEAK FRONTS
DROP SOUTH OVER THE PLAINS SATURDAY AND AGAIN MONDAY. TEMPS SHOULD
SLOWLY CLIMB BACK TO NEAR SEASONAL NORMALS BY WEEKS END...AND
REMAIN NEAR NORMAL THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
OVERALL...CURRENT SET OF GRIDS IN FINE SHAPE WITH VERY MINOR
CHANGES MADE DAYS 2 THROUGH 7.  --PETERSEN

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ220-COZ223.

&&

23/10
Hazardous weather outlook, Jun 25, 6:48 AM MDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT SUN JUN 25 2006

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS
AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO
THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING
WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE
ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS
TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER
STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH
MOUNTAIN VALLEYS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:43 PM MDTFlash Flood WarningPUBPueblo6 hr
Jun 26, 3:20 PM MDTTornado WarningPUBAlamosa, Costilla25 min
Jun 26, 3:42 PM MDTTornado WarningPUBCostilla19 min

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.